Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 270, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 21, 2006, 3:49 AM CDT for Reynolds County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 3:49 AM CDT (08:49 UTC)
- Expired
- May 21, 2006, 4:20 AM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 210849 SVRLSX MOC179-210930- /O.NEW.KLSX.SV.W.0270.060521T0849Z-060521T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT SUN MAY 21 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 430 AM CDT * AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF REYNOLDS...OR ABOUT 26 MILES SOUTHEAST OF SALEM...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... REYNOLDS... ELLINGTON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3752 9123 3713 9105 3708 9077 3751 9075 $$ CVKING
2 follow-up statements
000 WWUS53 KLSX 210900 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT SUN MAY 21 2006 MOC179-210930- /O.CON.KLSX.SV.W.0270.000000T0000Z-060521T0930Z/ REYNOLDS MO- 400 AM CDT SUN MAY 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR CENTRAL REYNOLDS COUNTY... AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER REYNOLDS...MOVING EAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... REDFORD. LAT...LON 3744 9110 3732 9111 3723 9077 3744 9077 $$ CVKING
000 WWUS53 KLSX 210920 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 418 AM CDT SUN MAY 21 2006 MOC179-210928- /O.CAN.KLSX.SV.W.0270.000000T0000Z-060521T0930Z/ REYNOLDS MO- 418 AM CDT SUN MAY 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR REYNOLDS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ALTHOUGH THIS STORM NO LONGER APPEARS TO BE SEVERE ON RADAR...FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AND PEA SIZE HAIL WILL ACCOMPANY THIS STORM AS IT TRAVELS ACROSS THE COUNTY LINE INTO IRON COUNTY. STORM SPOTTERS IN THE TOWNS OF REYNOLDS AND REDFORD ARE ASKED TO RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. LAT...LON 3752 9123 3713 9105 3708 9077 3751 9075 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:11 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 20, 11:11 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1111 PM CDT SAT MAY 20 2006 .DISCUSSION... AS HAS BEEN THE CASE FOR THE PAST FEW WEEKS...ACTIVE WEATHER TO PERSIST OVER REGION FOR MOST OF THE FORECAST PERIOD. SFC BOUNDARY JUST SOUTH OF MO...WILL SLOWLY MAKE ITS WAY BACK NORTH TONIGHT. FOR CWA...WILL SEE CLOUDS LINGER OVERHEAD WITH BEST CHANCES FOR OVERRUNNING PCPN ALONG AND SOUTH OF I-70. LOW TEMPS WILL BE IN THE MID 50S NORTH TO UPPER 50S SOUTH. BY SUNDAY...BOTH NAM AND GFS...SHOW STRENGTHENING SHORTWAVE SLIDING EASTWARD ALONG BOUNDARY...INCREASING CHANCES OF PCPN...ESPECIALLY ALONG AND SOUTH OF I-70 ONCE AGAIN. SPC HAS SLIGHT CHANCES OF SEVERE WEATHER WITH THIS SHORTWAVE...MAINLY FOR SWRN MO AND THE FAR SOUTHERN SECTIONS OF OUR CWA. FRONTAL BOUNDARY TO SINK BACK TO THE SOUTH ONCE AGAIN ON SUNDAY NIGHT THROUGH TUESDAY...PULLING BULK OF PCPN TO THE SOUTH. BY LATE IN THE DAY ON TUESDAY...WARM FRONT TO DEVELOP OVER MO WITH SFC LOW OVER CENTRAL KS. MODELS INDICATING POSSIBLE MCS DEVELOPMENT OVER NW MO...THEN SLIDE SOUTHEASTWARD ALONG WARM FRONT INTO CWA TUESDAY NIGHT WITH SYSTEM STALLING OVER AREA. HAVE INCREASED POPS FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT. BEYOND THURSDAY NIGHT...DRIER WEATHER TO RETURN AS WEAK RIDGING BUILDS IN FOR THE REMAINDER OF THE FORECAST PERIOD. BYRD && .AVIATION... FOR THE 06Z TAFS... COLD FRONT OVER NRN IA/SRN WI WL CONT TO MOV SWD AND THROUGH KUIN AROUND 12 AND THEN MOV SLOWLY SWD ACROSS KSTL/KSUS/KCOU LATE IN THE AFTN. SHOULD SEE INCREASE IN CIGS AOA BKN070 AS THE FRONT MOVES THROUGH. KCOU MAY SEE INCREASE FOR SHRA/PSBL TSRA TOMORROW AFTN AS ATMOSPHERE DESTABLIZES CLOSE TO THE FRONT. ADDITIONAL CHANCE AT KCOU/KSTL/KSUS BETWEEN 00-06Z SUNDAY EVE AS WEAK STORM SYSTEM MOVES ACROSS MO/IL. OVERALL...NOT TOO CONFIDENT IN HOW WIDESPREAD THE TSRA WILL BE...SO HAVE JUST MENTIONED SHRA IN THE TERMINALS FOR NOW. ALSO EXPECT CIGS EVEN WITH THE PRECIP TO REMAIN VFR. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 20, 5:39 PM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 539 PM CDT SAT MAY 20 2006 ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-211100- BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON- MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON- 539 PM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD BE STRONG WITH 1/2 TO 3/4 INCH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE AREA. THE CHANCE FOR STRONG THUNDERSTORMS CONTINUES FOR SUNDAY THROUGH MONDAY. THE STORMS COULD PRODUCE GUSTY WINDS AND HAIL THROUGH THE PERIOD. THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING ON TUESDAY NIGHT AND CONTINUING THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 042-051-052-060-061-063-064-211100- ADAMS IL-AUDRAIN-BOND IL-BROWN-CALHOUN IL-CLINTON IL-FAYETTE IL- GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION- MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL- 539 PM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE AREA. THE CHANCE FOR STRONG THUNDERSTORMS CONTINUES FOR SUNDAY THROUGH MONDAY. THE STORMS COULD PRODUCE GUSTY WINDS AND HAIL THROUGH THE PERIOD. THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING ON TUESDAY NIGHT AND CONTINUING THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.